Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Post traumatic stress disorder in a 16 year old. - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Excellent Posted in: Mental Health
Answered by

General & Family Physician
Practicing since : 2009
Answered : 351 Questions
Doctor :   hi
User :   hello
Doctor :   Tell me.
User :   cant sleep
Doctor :   Since when are you having this.
User :   for a long time!
Doctor :   For Administrative and health purposes, Please provide these details -Age: Occupation: Location: Marital Status: Dependants: Yes/No
Doctor :   Can you provide us those details.
User :   im 16 im female, i live with my mum and step dad
User :   and i have adhd since i was 6 and i take ritalin at night and a 150mg caturpress at night
User :   is that what you ment?..
Doctor :   Ok,,is there any particular reason that is bothering you
User :   i cant sleep at all
Doctor :   that is hindering your sleep
Doctor :   how may hours that you can mannage.
Doctor :   roughly..
Doctor :   during the day.
User :   uhh well i was in a car accident 5 years ago and i got burnt in a car explosion? i lost a brother and saved my sister and my dad left us for death whitch i dont see my real dad
User :   i can stay awake all night and all day without going to sleep at all
User :   !
Doctor :   has that been your regimen since 6 years of age..
User :   huh i dont get what regiemen mean?
Doctor :   has that been your routine.
Doctor :   since 6.
User :   what not sleeping ?
Doctor :   yes.
User :   no this has only just started since last year! and this year its just gottten worse where im not sleeping at all
Doctor :   Ok..
Doctor :   Can you find any sudden stress that you are undergoing now..
Doctor :   may be the examinations or the studies that are worrying you.
User :   well i still have trouble with the car accident 5 years ago? i still talk about it sometimes? and sometimes i think of it like flash backs and remembering things?
User :   and i just lost a god sister a monthh ago in a car accident as well she was a idiot only 23 and she was speeding and dided
Doctor :   Thats called post traumatic stress disorder, that is what has been the cause of your insomnia.
User :   48hours later that was very upseting for me? and i saw her in her coffin at the funral and i felt sick!
User :   and since then i have developed a eating problem1
Doctor :   It can be treated.
User :   how?
Doctor :   sure will tell you about that..
Doctor :   Are you suffering from Migraine or some thing too.
User :   no
User :   but sometimes if im just sitting down somewhere day dreaming i pick my eye lashes
Doctor :   ok,
Doctor :   People with PTSD repeatedly re-live the ordeal through thoughts and memories of the trauma.
Doctor :   do you keep doing that too.
Doctor :   you must avoid people, places, thoughts or situations that may remind him or her of the trauma.
User :   yeas i do get alot of that and get like pictures of like the night of my accident and me pulling my oldest sister out of the car when it exploded and screaming and crying and watching the car have another car explsion!
User :   well i can avoid this place now cause i go there everyday to catch my school bus to school!
User :   cant*
User :   welll i cant avoid the place because i catch a school bus there to get to school!
Doctor :   But thats your way out move out of that place.
Doctor :   at the earliest.
User :   how can i i am only 16 and my mum wouldnt move from here never because my brother that died after the accident in intensive care used to live here where i am living now so yeh my mum would neve rleave
Doctor :   ok..
User :   i hate picking my eye lashes though its so anoying!
Doctor :   Treatment for PTSD Post Trauma Stress Disorder.may involve psychotherapy (a type of counseling), medication or both.
User :   whats that?
User :   may i ask?
Doctor :   counseling
Doctor :   for the state that you are in PTSD>
User :   oh ok
User :   do you no anyway just for now i can stop picking my eye lashes PLEASE!!!!
Doctor :   There are medications Like Antidepressants that will helpyou but then they will come with their own adverse effects.
User :   no i cant cause i take a ritalin la 40mg in the morning everyday and a 10mg in the afternoon everyday1!
Doctor :   that needs to be under your control and if that is exceeding the limit then you should get the Psychiatrist at this to help you
Doctor :   ok..
User :   and then at night i take a caterpress to stimulate my ritalin medication i had during the day
Doctor :   for the eye lashes picking then you can get the Psychiatrist.
User :   but do you no any other way i can stop picking my eye lashes please...
User :   like just for now..
Doctor :   Wear gloves that will help you to some extent.and get the
Doctor :   Rubber glove biggersized.
Doctor :   Please fill this Feed back form I send, while I type the necessary information, say done when done
User :   ok
Doctor :   Is there any thing else that I could help you with?
User :   no
User :   its all cool
User :   so i can just wear rubber gloves should i wear them at night?
Doctor :   As and when you feel the urge to pluck your eye lashes.
User :   ok
Doctor :   Have you filled the Feedback form that I sent you?
User :   then thanks ill give that a go!
User :   yes i have filled it out1
User :   cya
Doctor :   Thanks for consulting Health care magic, If you like our Services please refer your Friends and relatives.
User :   soon take care
Doctor :   You too.
Doctor :   Bye for now,.
User :   cya...... :)
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor